MAUDE Adverse Event Report: NUVASIVE, INC. ARCHON ANTERIOR CERVICAL PLATE SYSTEM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

NUVASIVE, INC. ARCHON ANTERIOR CERVICAL PLATE SYSTEM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Model Number 8780215
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation nor were x-rays provided to confirm the reported event.No product will be returned for evaluation as it remains in-situ.Potential adverse events and complications: ".As with any major surgical procedures, there are risks involved in orthopedic surgery.Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s).".".All components should be final tightened per the specifications in the surgical technique.Implants should not be tightened past the locking point, as damage to the implant may occur.To allow for proper utility of the locking mechanism during screw placement, use the self centering awl to create a centered screw hole into the vertebral bodies.Do not use self-centering awls without a drill guide.For freehand screw insertion where an awl is desired, use of the self-centering awl is required at all times to avoid incomplete or improper locking.".Post-operative warnings: ".During the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration as well as to other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques.".Product remains in-situ.
 
Event or Problem Description
On (b)(6) 2017 patient underwent an anterior cervical discectomy and fusion at levels c4/5, c5/6 and c6/7.One month post-operative patient was informed two locking screws had back out at levels c4/5 and c6/7.No revision procedure has been planned.Patient will continue to be monitored.

Brand Name
ARCHON ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key7263742
Report Number2031966-2018-00011
Device Sequence Number16440290
Product Code KWQ
UDI-Device Identifier00887517202338
UDI-Public00887517202338
Combination Product (Y/N)N
PMA/510(K) Number
K131025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 02/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number8780215
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2018
Initial Report FDA Received Date02/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1